MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL
Model Number MCENDO550R
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting, the endoscope had a cloudy image.As per the subsidiary, there was a delay in continuing the surgery because the surgeon needs the vein out before he can complete the surgical procedure.The surgery was completed successfully but they need to abort the endoscopic vein harvest and revert to an open procedure.To resolve the issue, they wiped it, re-white balanced, and changed the camera set.There was an unknown minutes of delay.There was a 75 ml blood loss.
 
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 866 - lenses.Health effect ¿ impact code #1: 4604 - delay to treatment/therapy.Health effect ¿ impact code #2: 4624 - surgical intervention.Health effect ¿ impact code #3: 4614 - serious injury/illness/impairment.Health effect ¿ clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 3001 - optical problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
Cloudy image.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 09, 2023.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 3331, 3224, 3259, 19).Type of investigation #1: 10- testing of actual/ suspected device.Type of investigation #2: 3331- analysis of production records.Investigation findings #1: 3224 - optical problem identified.Investigation findings #2: 3259 - improper physical structure.Investigation conclusions: 19- cause traced to user.The affected sample was inspected upon receipt and a visual observation of the internal components using a monocular was conducted.It was discovered that there was a crack on one of the internal lenses which resulted in a blurry visual field.Improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
REFURBISHED ENDOSCOPE 5.5M
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key16897321
Report Number1124841-2023-00111
Device Sequence Number6163295
Product Code GCJ
UDI-Device Identifier00699753023222
UDI-Public(01)00699753023222
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberMCENDO550R
Device Catalogue NumberN/A
Device Lot Number800375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown